Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 19, 2012, 2:03 PM EDT for Indian River County, Okeechobee County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 2:03 PM EDT (18:03 UTC)
- Expired
- May 19, 2012, 3:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
Counties Indian River County, FL, Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS82 KMLB 191803 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT SAT MAY 19 2012 FLZ054-058-059-191900- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 203 PM EDT SAT MAY 19 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN INDIAN RIVER COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY... * UNTIL 300 PM EDT. AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES EAST OF FORT DRUM AND IN CENTRAL OKEECHOBEE COUNTY WERE MOVING NORTHEAST AT 5 TO 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. LAT...LON 2774 8052 2752 8045 2736 8097 2756 8103 TIME...MOT...LOC 1802Z 231DEG 4KT 2752 8067 $$ 67
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 9:30 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 19, 9:30 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EDT SAT MAY 19 2012 .DISCUSSION... CURRENT...REMNANTS OF DIFFUSE BOUNDARY APPEAR TO BE TRACED OUT BY CLOUD LINE EXTENDING ENE FROM JUST OFFSHORE SEBASTIAN INLET. SFC METARS SHOW ENHANCED NNE FLOW NORTH OF THIS LINE WITH LIGHT WINDS TO THE SOUTH OF IT. THE PERSISTENT SOUTHEASTERN CONUS MID-UPPER TROUGH CONTINUES TO PRODUCE UNUSUALLY STRONG WSW WINDS ABOVE H50 FOR MID MAY OVER THE PENINSULA. TODAY...LOCAL WIND REGIME EXPECTED TO BE SIMILAR TO FRIDAY...ALTHOUGH ONSHORE FLOW WILL BECOME A LITTLE STRONGER AND EXTEND FARTHER SOUTH. ECSB WILL DEVELOP/PUSH INLAND WITH A FASTER INLAND PUSH OVER VOLUSIA AND NORTHERN BREVARD COS COMPARED TO POINTS SOUTH. SIMILAR TO FRI... FOR THE MID MORNING UPDATE HAVE TWEAKED POPS BACK TO 20 NORTH OWING TO THE BOUNDARY GETTING WEST OF THERE...COUPLED WITH SLIGHTLY WEAKER WESTERLY STEERING LAYER/H85-H50 WINDS. "BREEZY" WORDING LOOKS GOOD THERE AS WELL. EVEN WITH THE RELATIVELY LOW (20-30 PCT) POPS...H50 TEMPS OF -11C STILL FAVOR LARGE HAIL IN THE STRONGER STORMS THIS AFTERNOON. MAX TEMPS LOOK ON TARGET...WITH L80S ALONG THE COAST AND VOLUSIA/NORTHERN BREVARD WITH U80S ELSEWHERE. && .AVIATION...ISOLD TO SCT SHRA/TS EXPECTED THIS AFTERNOON. ALTHOUGH EXPECTED POPS/COVERAGE DOESN'T WARRANT TEMPO GROUPS ATTM...WILL NEED TO MONITOR RADAR TRENDS AND AMD AS NEEDED...SIMILAR TO FRI. BREEZY NE WINDS (~15-17KT) EXPECTED AT KDAB/KTIX...WITH SPEEDS A LITTLE LESS FARTHER INLAND AND SOUTH. && .MARINE...NNE-NE WINDS HAVE INCREASED TO NEAR 15KT NORTH OF KXMR AS FCST DUE TO TIGHTENING PGRAD W-SW OF LOW PRES CENTER DEEPENING OFF THE CAROLINA COAST. SEAS NOT TO FAR UPSTREAM (41012) HAVE INCREASED TO 5FT SO INCREASING TREND IN SEA/SWELL FCST LOOKS LIKE A GOOD CALL. NOSIG CHANGES. && .FIRE WEATHER...NO SIGNIFICANT FIRE WEATHER CONCERNS AS MIN RELATIVE HUMIDITY VALUES REMAIN IN THE 40S INLAND AND THE 40S AND 50S AT THE COAST. REPEATED GROUND/FUEL WETTING FROM RECENT RAINS OVER THE PAST COUPLE WEEKS HAS DECREASED THE OVERALL FIRE DANGER. .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM/IMPACT WX...WIMMER
Hazardous weather outlook, May 19, 4:37 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 437 AM EDT SAT MAY 19 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 437 AM EDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... NORTHEAST WINDS DEVELOPING THROUGH LOWER LEVELS TODAY WILL MOVE STORMS TOWARD THE SOUTHWEST AROUND 15 MPH. LIMITED MOISTURE WILL RESTRICT STORM COVERAGE TODAY. THE BEST CHANCE FOR STORMS WILL BE OVER THE WESTERN INTERIOR SECTIONS INCLUDING LAKE COUNTY AND AREAS ALONG THE KISSIMMEE RIVER LATE AFTERNOON THROUGH AROUND SUNSET. IN ADDTION TO DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS... RELATIVELY COOL AND DRY MID LEVELS OF THE ATMOSPHERE MAY ALLOW A FEW STRONGER STORMS WITH GUSTY WINDS OF 40-50 MPH AND HAIL UP TO THE SIZE OF COINS. MOVE INDOORS AT THE FIRST SIGN OF A STORM. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH PATROLS FOR LOCAL RIP CURRENT INFORMATION WHEN ARRIVING AT THE BEACH. ONLY SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS OVER THE MARINE AREAS MAY CONTAIN STRONG WIND GUSTS IN EXCESS OF 34 KNOTS AND HAIL UP TO THE SIZE OF COINS...IN ADDITION TO DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR ISOLATED TO SCATTERED SHOWERS AND STORMS EACH DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO
In the hours before
Special weather statement, May 19, 2:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT SAT MAY 19 2012 FLZ054-058-059-191900- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 203 PM EDT SAT MAY 19 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN INDIAN RIVER COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY... * UNTIL 300 PM EDT. AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES EAST OF FORT DRUM AND IN CENTRAL OKEECHOBEE COUNTY WERE MOVING NORTHEAST AT 5 TO 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. LAT...LON 2774 8052 2752 8045 2736 8097 2756 8103 TIME...MOT...LOC 1802Z 231DEG 4KT 2752 8067 67
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:10 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Saint Lucie | 50 min |
| May 19, 2:52 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
| May 19, 3:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| May 19, 3:26 PM EDT | Special Marine Warning | MLB | 49 min | |
| May 19, 3:31 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 44 min |
| May 19, 3:32 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 43 min |
| May 19, 4:15 PM EDT | Special Marine Warning | MLB | 104 min | |
| May 19, 4:17 PM EDT | Special Weather Statement | MLB | Martin | 43 min |
| May 19, 4:24 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| May 19, 4:39 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| May 19, 5:29 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.